Mucositis, a side effect of a chemotherapeutical treatment: physiopathology and management

Authors

  • Carolina Gallego-G. Universidad de Antioquia

Keywords:

Mucositis, Drug therapy, Mouthwashes

Abstract


Around 40% of the patients treated with chemotherapy show oral lesions or side effects of chemotherapy agents which produce a cellular destruction of the proliferating or growing cells. These are stomatitis, xerostomy, gingivitis, trismus, dental caries, cellulitis and mainly mucositis. This last one appears between 5 or 7 days after the beginning of chemotherapy, with a maximum peak between 7 and 10 days. Oral mucositis is a biologic process divided in 4 stages that are classified according to the patient`s signs and symptoms. For its management there are several elements such as saline solution, clorhexidine, aluminium hydroxyl, sucralfate etc.; which can also be mixed with other creating the so called “magic mouthwash”, giving relief to the patient by reducing the symptoms. The present article shows a complete theme report on the subject from generalities and classifications to the different palliative treatments.

|Abstract
= 297 veces | PDF (ESPAÑOL (ESPAÑA))
= 499 veces|

Downloads

Download data is not yet available.

Metrics

Metrics Loading ...

Published

2009-11-06

How to Cite

Gallego-G., C. (2009). Mucositis, a side effect of a chemotherapeutical treatment: physiopathology and management. Revista Facultad De Odontología Universidad De Antioquia, 18(2), 84–92. Retrieved from https://revistas.udea.edu.co/index.php/odont/article/view/2764

Similar Articles

1 2 3 4 5 6 7 8 9 10 > >> 

You may also start an advanced similarity search for this article.